Although syncope attacks such as black-out, faint consciousness, and cold sweat are sometimes experienced during leg phlebography, no study of their incidence and mechanism has been reported. We measured blood pressure noninvasively by using a Finapress with ECG monitor during overall examinations (21 cases, 33 limbs; male 8, female 13) following anamnesis. Age, sex, and past history of drug, syncope, leg phlebography, and other diseases were determined. All examinations were done in the upright position. Three cases (14.3%) and four limbs (12.1%) showed syncope attacks during leg phlebography. Syncope occurred after steps taken for the evaluation of venous return in two limbs, during infusion of contrast medium in one, and after infusion in the other. In all cases, the systolic blood pressure measurement during syncope was below 80 mmHg, and the sudden decrease of both systolic blood pressure (-83.0 +/- 22.0 mmHg) and heart rate (-29.5 +/- 5.0/min) suggested vasovagal reaction as a mechanism of syncope. Other causes of syncope including anaphylaxy, hyperventilation syndrome, seizure, and arrhythmia (except for bradycardia) were not found. There were also significant changes in blood pressure and heart rate in the nonsyncope group during leg phlebography that seemed to trigger vasovagal excitation. Premedication, contrast media, and position might be important factors and should be discussed further.
|ジャーナル||Nippon Igaku Hoshasen Gakkai zasshi. Nippon acta radiologica|
|出版ステータス||Published - 1994 8月 25|
ASJC Scopus subject areas